MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 10 HOLES/117MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 10 HOLES/117MM; PLATE,FIXATION,BONE
Model Number 241.401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of postoperative plate breakage and nonunion development is unknown.Original implant date reported as (b)(6) 2017; exact date is unknown.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was report that the patient had original procedure in (b)(6) 2017 for treatment of an open reduction internal fixation for a right fibula fracture.Patient was implanted with one (1) locking compression one-third tubular plate with collar, and ten (10) 3.5mm locking and non-locking combination of cortex screws.On an unknown date post-operatively, patient presented with a broken plate with a non-union.The plate was reported as broken at the 4th screw hole position.The plate breakage was in the middle of the plate.All ten screws were reported in good condition.On (b)(6) 2017, surgeon removed all implants and revised the patient to a distal fibula plate and screws.It was reported that no fragments were generated during implant removal.Implants will be returned for evaluation.Revision surgery was completed successfully with no time delay.Patient is reported in stable condition.Sales consultant has no more information to report on this event.Concomitant device reported: unknown locking screws (item number unknown, lot number unknown, quantity 5), unknown cortex screws (item number unknown, lot number unknown, quantity 6).This report is for one (1) lcp one-third tubular plate with collar.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part # 241.401, lot number: h311689, part manufacture date: 04-mar-2017, manufacturing location: (b)(4): part expiration date: n/a: nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of lcp one-third tubular plate with collar 10 holes/117mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was performed.The returned device was examined and the complaint condition was able to be confirmed as the plate was received broken through the fifth hole; additionally, the plate was bent through the seventh hole.No root cause was able to be determined with the provided information.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is possible due to post-manufacturing damage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 10 HOLES/117MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7118260
Report Number2939274-2017-50276
Device Sequence Number16368701
Product Code HRS
UDI-Device Identifier10886982166951
UDI-Public(01)10886982166951(10)H311689
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number241.401
Device Catalogue Number241.401
Device Lot NumberH311689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight70